Alert archive / Kentucky / Flash Flood Warnings in 2009

Flash Flood Warning 49, NWS Louisville, KY

August 4, 2009Butler County, Ohio County, Kentucky

NWS Louisville, KY issued this flash flood warning at Aug 4, 2009, 6:56 PM CDT for Butler County, Ohio County, Kentucky. It was in force for 3 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 4, 2009, 6:56 PM CDT (23:56 UTC)
Expired
Aug 4, 2009, 10:00 PM CDT
In force
3 hr
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Flood severity
None

Counties Butler County, KY, Ohio County, KY

What was reported inside it

TimeReportWhereRemark
Aug 4, 8:21 PM CDTFLASH FLOOD3 S Beaver Dam, KY12 TO 13 INCHES OF FLOWING WATER OVER BALD KNOB ROAD.
Aug 4, 8:25 PM CDTFLASH FLOODMorgantown, KYWATER OVER 6 INCHES FLOODED STATE HIGHWAY 231 JUST SOUTH OF MORGANTOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 85 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 11.9 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2009-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3443 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2009-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 80 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3443 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
680 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
80 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KLMK 042356
FFWLMK
KYC031-183-050300-
/O.NEW.KLMK.FF.W.0049.090804T2356Z-090805T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
656 PM CDT TUE AUG 4 2009

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN OHIO COUNTY IN NORTHWEST KENTUCKY...
  NORTHERN BUTLER COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 1000 PM CDT

* AT 652 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
VERY HEAVY RAIN FALLING FROM A RAPIDLY DEVELOPING AREA OF 
THUNDERSTORMS ACROSS SOUTHERN OHIO AND NORTHERN BUTLER COUNTIES. 
RAINFALL ESTIMATES THAT OVER 2 INCHES HAS FALLEN VERY QUICKLY OVER 
SOUTHERN OHIO COUNTY.  

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WELCHS   
CREEK...BEAVER DAM...ROCKPORT...MORGANTOWN AND MCHENRY.

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE 
WARNED AREA WHICH WILL LEAD TO FLASH FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 3747 8666 3740 8662 3735 8649 3718 8643
      3718 8691 3722 8691 3727 8699 3732 8700
      3735 8703 3736 8708 3748 8713

$$
JDG
2 follow-up statements
000 
WGUS73 KLMK 050155
FFSLMK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
855 PM CDT TUE AUG 4 2009

KYC031-183-050300-
/O.CON.KLMK.FF.W.0049.000000T0000Z-090805T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OHIO KY-BUTLER KY-
855 PM CDT TUE AUG 4 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
NORTHERN BUTLER AND SOUTHERN OHIO COUNTIES...

AT 821 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED WATER 
FLOWING OVER BALD KNOB ROAD. MODERATE TO HEAVY RAINS CONTINUE OVER 
THE WARNED AREA...WITH THE HEAVIEST RAIN FALLING OVER SOUTHEAST 
BUTLER COUNTY.

ADDITIONAL RAINFALL AMOUNTS OF AROUND A HALF INCH ARE POSSIBLE IN 
THE WARNED AREA...WHEREAS PARTS OF SOUTHEAST BUTLER COUNTY MAY STILL 
SEE ANOTHER 1 TO 2 INCHES OVER THE NEXT HOUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT
TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 3747 8666 3740 8662 3735 8649 3718 8643
      3718 8691 3722 8691 3727 8699 3732 8700
      3735 8703 3736 8708 3748 8713

$$

RJS
000 
WGUS73 KLMK 050258
FFSLMK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
958 PM CDT TUE AUG 4 2009

KYC031-183-050307-
/O.EXP.KLMK.FF.W.0049.000000T0000Z-090805T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OHIO KY-BUTLER KY-
958 PM CDT TUE AUG 4 2009

...THE FLASH FLOOD WARNING WILL EXPIRE AT 1000 PM CDT FOR NORTHERN
BUTLER AND SOUTHERN OHIO COUNTIES...

LIGHT TO MODERATE RAINS WILL CONTINUE ACROSS THE WARNED AREA FOR THE 
NEXT COUPLE OF HOURS. ADDITIONAL RAINFALL TOTALS ARE EXPECTED TO 
REMAIN LESS THAN ONE INCH.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS OR 
PARTIALLY COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO 
ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 3747 8666 3740 8662 3735 8649 3718 8643
      3718 8691 3722 8691 3727 8699 3732 8700
      3735 8703 3736 8708 3748 8713

$$

RJS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Aug 4, 6:32 PM CDT, 24 minutes earlier.

Area forecast discussion, Aug 4, 6:32 PM CDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
732 PM EDT TUE AUG 4 2009

.MESOSCALE UPDATE 3 AND AVIATION DISCUSSION...

AVIATION DISCUSSION CAN BE FOUND IN THE AVIATION DISCUSSION.  MOTHER
NATURE SEEMS TO BE FULL OF SURPRISES TODAY AS CONVECTION HAS RAPIDLY
DEVELOPED ONCE AGAIN ACROSS OUR FAR WESTERN CWA.  THIS CONVECTION
APPEARS TO BE TAPPING INTO ELEVATED INSTABILITY THAT WAS UNTOUCHED
BY THE PREVIOUS CONVECTION.  BASED ON THE LATEST TRENDS...THIS
ACTIVITY LOOKS TO MAINLY AFFECT OUR SOUTHWEST SECTIONS OVER THE NEXT
FEW HOURS.  MUCH OF THIS ACTIVITY LOOKS TO REMAIN SOUTHWEST OF THE
WESTERN KY PARKWAY THROUGH THE EVENING.  AVIATION DISCUSSION CAN BE
FOUND BELOW IN THE AVIATION SECTION.

.SHORT TERM (TONIGHT AND WEDNESDAY)...

WE WILL DROP SEVERE THUNDERSTORM WATCH 656 AT 4 PM AS THAT IS THE
TIME IT WILL EXPIRE.

MCS OVER SOUTHERN INDIANA AND NORTH CENTRAL KENTUCKY WILL CONTINUE
TO DROP SOUTH AND EAST THIS EVENING WITH ADDITIONAL VERY HEAVY RAIN
AND STRONG WINDS EXPECTED. SEVERE THUNDERSTORM WATCH 656 REMAINS IN
EFFECT UNTIL 20Z AND SEVERE THUNDERSTORM WATCH 657 UNTIL 00Z.
A COOL FRONT WAS LOCATED FROM CENTRAL MISSOURI TO NORTHERN INDIANA
THIS AFTERNOON AND WILL CONTINUE TO DROP SLOWLY SOUTH TONIGHT AND
WEDNESDAY AS AN UPPER LEVEL TROUGH SHARPENS UP ACROSS THE GREAT
LAKES REGION TONIGHT. WE WILL FOLLOW THE NAM SOLUTION FOR THE NEXT
24 HOURS HAS IT HAS BEEN THE MODEL OF CHOICE FOR THE LAST FEW
DAYS. WE WILL CONTINUE HIGH POPS TONIGHT AND WEDNESDAY MORNING AS
ADDITIONAL PRECIPITATION OCCURS AHEAD OF THE FRONT.

TEMPERATURES LATE THIS AFTERNOON AND WEDNESDAY WILL CONTINUE TO BE
STORM DEPENDENT. BWG HAS RISEN TO 90 THIS AFTERNOON WHILE OVER THE
NORTHERN FORECAST AREA READINGS HAVE STRUGGLED TO REACH 75.

.LONG TERM  (WEDNESDAY NIGHT THROUGH TUESDAY)...

THE LONG RANGE MODELS REMAIN IN AGREEMENT THROUGH THE WEEKEND
BEFORE BEGINNING TO DIVERGE BY THE MIDDLE OF NEXT WEEK.

THE DEEPER EASTERN CANADA TROUGH WILL FORCE THE COOL FRONT WELL
SOUTH OF THE FORECAST AREA LATE WEDNESDAY. SO WE HAVE TAKEN POPS OUT
OF THE FORECAST FOR THURSDAY WITH A MILD MOSTLY SUNNY DAY EXPECTED.

THE HEAT WILL BEGIN TO RETURN FRIDAY AS THE WESTERN U.S. RIDGE
SHIFTS INTO THE EASTERN UNITED STATES. A WARM FRONT WILL SHIFT NORTH
OF THE REGION FRIDAY AND WE CANNOT RULE OUT A FEW AFTERNOON SHOWERS
OR THUNDERSTORMS ACROSS SOUTHERN INDIANA.

WE WILL KEEP FRIDAY THROUGH MONDAY DRY AS THE UPPER RIDGE SETS UP
FROM THE GULF COAST STATES INTO THE LOWER OHIO VALLEY. TEMPERATURES
SATURDAY AND SUNDAY WILL WARM WELL INTO THE 90S WITH LOWS IN THE 70S.

THE RIDGE WILL BEGIN TO FLATTEN OUT TUESDAY AND ANOTHER WEAK FRONT
MAY DROP INTO THE REGION SO WE WILL MENTION LOW CHANCE POPS THAT
DAY.

&&

.AVIATION (05/00Z TAFS)...

CONVECTION CONTINUES TO DEVELOP IN AN VERY UNSTABLE AIRMASS ACROSS
WESTERN KENTUCKY THIS EVENING.  EARLIER CONVECTIVE ACTIVITY HAS
STABILIZED MUCH OF THE AREA FOR THE TIME BEING.  SOME LOW CLOUDS
WILL BE POSSIBLE AT THE BEGINNING OF THE PD AT KLEX BUT CIGS ARE
EXPECTED TO IMPROVE TO VFR BY MID TO LATE EVENING.  SOUTH TO
SOUTHWESTERLY WINDS ARE EXPECTED AT THE TERMINALS THIS EVENING.

IN THE NEAR TERM...CONVECTION HAS RAPIDLY DEVELOPED ONCE AGAIN JUST
TO THE WEST OF OUR CWA.  THIS ACTIVITY IS NORTH OF KBWG AND WILL
BEGIN TO AFFECT THE TERMINAL AS EARLY AS 05/0030-0100Z.  THUS WILL
BRING BACK THUNDER INTO THE TERMINAL FOR THE EVENING HOURS.

MAIN CHALLENGE FOR KSDF AND KLEX IS THE DEVELOPMENT OF OVERNIGHT
CONVECTION AS COLD FRONT APPROACHES FROM THE NORTHWEST. BOTH THE 18Z
RUNS OF THE NAM AND GFS INDICATE ANOTHER CONVECTIVE COMPLEX
DEVELOPING.  WATER VAPOR LOOPS DO SHOW AN ADVANCING S/W UP OVER IOWA
WHICH WILL TRACK SOUTHEAST AND COULD KICK THINGS OFF. ON THE OTHER
HAND...THE 04/00Z SPC WRF RUN WHICH NAILED TODAYS CONVECTION ALMOST
TO A T DOES NOT REALLY INDICATE MUCH IN THE WAY OF DEVELOPMENT
OVERNIGHT.  FOR NOW WILL MAINTAIN VCTS IN AT KSDF AND KLEX AFTER
05/06Z.  WILL CONTINUE TO MAINTAIN A WEATHER WATCH AND ADJUST THE
FORECAST AS REQUIRED.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

MESOSCALE....MJ
SHORT TERM...JA
LONG TERM....JA
AVIATION.....MJ
Hazardous weather outlook, Aug 4, 2:42 PM CDT, 4 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
342 PM EDT TUE AUG 4 2009

INZ076>079-083-084-089>092-KYZ030>033-051945-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-JEFFERSON KY-
OLDHAM KY-TRIMBLE KY-HENRY KY-
342 PM EDT TUE AUG 4 2009 /242 PM CDT TUE AUG 4 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS EVENING AS A COLD
FRONT APPROACHES THE REGION. THESE STORMS COULD PRODUCE SOME
ADDITIONAL HEAVY RAIN AND DANGEROUS CLOUD- TO- GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SCATTERED THUNDERSTORMS ARE EXPECTED WEDNESDAY. GUSTY
WINDS...BRIEF HEAVY RAINFALL AND CLOUD-TO-GROUND LIGHTNING ARE
EXPECTED WITH ANY STORMS

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SEVERE STORMS AS WELL AS HEAVY
RAIN OR FLOODING THIS EVENING.

KYZ023>029-034>043-045>049-053>057-061>067-070>078-081-082-051945-
HANCOCK KY-BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-
BULLITT KY-SHELBY KY-FRANKLIN KY-SCOTT KY-HARRISON KY-SPENCER KY-
ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY-NICHOLAS KY-
NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-
MARION KY-BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-
HART KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-
SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-
RUSSELL KY-CUMBERLAND KY-CLINTON KY-
342 PM EDT TUE AUG 4 2009 /242 PM CDT TUE AUG 4 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED TO NUMEROUS THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE
THIS EVENING AS A COLD FRONT APPROACHES. THESE STORMS COULD
PRODUCE LOCALIZED WIND DAMAGE...HAIL...HEAVY RAIN...AND DANGEROUS
CLOUD- TO-GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SCATTERED THUNDERSTORMS ARE EXPECTED WEDNESDAY. GUSTY
WINDS...BRIEF HEAVY RAINFALL AND CLOUD-TO-GROUND LIGHTNING ARE
EXPECTED WITH ANY STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SEVERE STORMS AS WELL AS HEAVY
RAIN OR FLOODING THIS EVENING.

JA

In the hours before

Local storm report, Aug 4, 5:53 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
653 PM EDT TUE AUG 04 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0520 PM     TSTM WND DMG     BOWLING GREEN           36.97N  86.44W
08/04/2009                   WARREN             KY   EMERGENCY MNGR

            POWER POLE DOWN NEAR CREEK WOOD AVE AND RUSSELL RD

&&

EVENT NUMBER LMK0900084

AML
Local storm report, Aug 4, 5:58 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LOUISVILLE KY
658 PM EDT TUE AUG 04 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0246 PM     TSTM WND DMG     STAMPING GROUND         38.27N  84.69W
08/04/2009                   SCOTT              KY   LAW ENFORCEMENT

            NUMEROUS TREES AND POWER POLES DOWN. DAMAGE TO TWO
            HOUSES.

&&

CORRECTED REMARKS

EVENT NUMBER LMK0900060

NF
Local storm report, Aug 4, 6:03 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
703 PM EDT TUE AUG 04 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0634 PM     TSTM WND DMG     VERSAILLES              38.05N  84.73W
08/04/2009                   WOODFORD           KY   COUNTY OFFICIAL

            TWO TREES DOWN ALONG OLD FRANKFORT PIKE BETWEEN MIDWAY
            AND VERSAILLES

&&

EVENT NUMBER LMK0900085

AML
Local storm report, Aug 4, 6:18 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
718 PM EDT TUE AUG 04 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0546 PM     TSTM WND DMG     LEWISBURG               36.99N  86.95W
08/04/2009                   LOGAN              KY   LAW ENFORCEMENT

            SEVERAL TREES DOWN IN THE LEWISBURG AREA

&&

EVENT NUMBER LMK0900086

NF
Local storm report, Aug 4, 6:25 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
725 PM EDT TUE AUG 04 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0623 PM     TSTM WND DMG     12 W FRANKLIN           36.73N  86.79W
08/04/2009                   LOGAN              KY   LAW ENFORCEMENT

            SEVERAL TREES DOWN IN MIDDLETON AREA

&&

EVENT NUMBER LMK0900087

NF
Special weather statement, Aug 4, 6:33 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
733 PM EDT TUE AUG 4 2009

KYZ026-027-061-062-070>073-050030-
ALLEN-BUTLER-EDMONSON-GRAYSON-LOGAN-OHIO-SIMPSON-WARREN-
633 PM CDT TUE AUG 4 2009

AT 629 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
CLUSTER OF STRONG THUNDERSTORM FROM BEAVER DAM TO GREENVILLE TO
CALHOUN.  THIS HAS BEEN DEVELOPING RAPIDLY...AND MOVING EAST
SOUTHEAST AT 35 MPH.

THE MAIN THREAT WILL BE WITH MODERATE TO HEAVY RAINFALL. EXPECT
RAINFALL AMOUNTS OF UP TO ONE INCH PER HOUR...ALONG WITH SMALL PEA
SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 45 MPH AND LOTS OF CLOUD
TO GROUND LIGHTNING..

THIS STORM WILL BE...
  NEAR MORGANTOWN AROUND 655 PM CDT.

THIS STORM WILL AFFECT THE WESTERN KENTUCKY (FORD) PARKWAY BETWEEN
MILE MARKERS 75 AND 94.

THIS STORM WILL AFFECT THE NATCHER PARKWAY BETWEEN MILE MARKERS 27
AND 7.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.

IF ON OR NEAR A LAKE...RIVER...OR SWIMMING POOL...GET OUT OF THE
WATER AND MOVE INDOORS OR INSIDE A VEHICLE NOW. DONT BE CAUGHT ON
THE WATER IN A THUNDERSTORM.

&&

JDG

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 6:50 AM CDTSevere Thunderstorm WarningLMKJefferson, Oldham25 min
Aug 4, 7:13 AM CDTFlash Flood WarningLMKJefferson, Oldham3 hr
Aug 4, 7:17 AM CDTSevere Thunderstorm WarningLMKJefferson28 min
Aug 4, 7:45 AM CDTFlash Flood WarningLMKJefferson2 hr
Aug 4, 8:18 AM CDTFlash Flood WarningLMKJefferson103 min
Aug 4, 9:48 AM CDTAreal Flood WarningLMKJefferson3 hr
Aug 4, 9:55 AM CDTAreal Flood WarningLMKJefferson, Oldham3 hr
Aug 4, 10:00 AM CDTAreal Flood WarningLMKJefferson3 hr
Aug 4, 10:23 AM CDTAreal Flood WarningLMKBullitt3 hr
Aug 4, 12:29 PM CDTFlash Flood WarningLMKTrimble3 hr
Aug 4, 12:33 PM CDTSevere Thunderstorm WarningLMKHenry, Oldham27 min
Aug 4, 12:43 PM CDTFlash Flood WarningLMKHenry, Jefferson, Oldham4 hr
Aug 4, 12:54 PM CDTSevere Thunderstorm WarningLMKJefferson, Oldham, Shelby36 min
Aug 4, 12:56 PM CDTFlash Flood WarningLMKBourbon, Harrison, Nicholas, Scott4 hr
Aug 4, 1:31 PM CDTSevere Thunderstorm WarningLMKBourbon, Clark, Fayette, Harrison, Jessamine, Scott and 1 more29 min
Aug 4, 1:55 PM CDTFlash Flood WarningLMKFranklin3 hr
Aug 4, 1:59 PM CDTSevere Thunderstorm WarningLMKBourbon, Clark, Fayette, Madison46 min
Aug 4, 2:12 PM CDTFlash Flood WarningLMKFayette4 hr
Aug 4, 2:18 PM CDTFlash Flood WarningLMKClark3 hr
Aug 4, 2:42 PM CDTSevere Thunderstorm WarningLMKMadison34 min
Aug 4, 2:51 PM CDTFlash Flood WarningLMKMadison2 hr
Aug 4, 3:04 PM CDTFlash Flood WarningLMKTrimble3 hr
Aug 4, 3:10 PM CDTSevere Thunderstorm WarningLMKButler, Edmonson, Warren35 min
Aug 4, 4:09 PM CDTSevere Thunderstorm WarningLMKWarren25 min
Aug 4, 4:18 PM CDTAreal Flood WarningLMKHenry, Jefferson, Oldham6 hr
Aug 4, 4:25 PM CDTAreal Flood AdvisoryLMKButler, Logan, Warren80 min
Aug 4, 4:44 PM CDTAreal Flood WarningLMKFranklin4 hr
Aug 4, 5:02 PM CDTAreal Flood WarningLMKHarrison5 hr
Aug 4, 5:13 PM CDTSevere Thunderstorm WarningLMKLogan, Simpson32 min
Aug 4, 6:02 PM CDTAreal Flood WarningLMKTrimble3 hr
Aug 4, 6:15 PM CDTAreal Flood WarningLMKFayette2 hr

Nearby

Flash Flood Warnings in Kentucky, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.